Alert archive / Alaska / Wind Chill Advisories in 2007
Wind Chill Advisory 20, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Dec 19, 2007, 5:27 AM AKST. It took effect at Dec 19, 2007, 10:27 AM AKST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2007, 5:27 AM AKST (14:27 UTC)
- In effect from
- Dec 19, 2007, 10:27 AM AKST
- Expired
- Dec 19, 2007, 1:00 PM AKST
- In force
- 3 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 191927 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1027 AM AST WED DEC 19 2007 AKZ131-192200- /X.NEW.PAFC.WC.Y.0020.071219T1927Z-071219T2200Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 1027 AM AST WED DEC 19 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM AST THIS AFTERNOON THROUGH THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM AST THIS AFTERNOON. STRONG NORTH WINDS OF 30 TO 45 MPH THROUGH THOMPSON PASS COMBINED WITH TEMPERATURES OF 5 TO 10 BELOW HAVE CREATED WIND CHILL READINGS FROM 35 TO 45 BELOW THROUGH EARLY THIS AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Dec 19, 1:25 AM AKST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 19, 1:25 AM AKST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
625 AM AST WED DEC 19 2007
.ANALYSIS AND UPPER LEVELS...
A LARGE LOW PRESSURE SYSTEM IS DEEPENING OVER THE WESTERN ALEUTIANS
WHILE RELATIVELY TRANQUIL WEATHER IS IN PLACE OVER THE MAJORITY OF
THE STATE EARLY THIS MORNING. COLD CORE UPPER LOW TO THE NORTH NEAR
THE BROOKS RANGE MOVING VERY LITTLE WHICH IS KEEPING SURFACE LOWS
FROM TRACKING INLAND. AIR MASS COLDEST INLAND ALTHOUGH BELOW AVERAGE
TEMPERATURES CAN BE FOUND OVER THE ENTIRE DOMAIN. WEAK SURFACE LOW
LOCATED NEAR MIDDLETON ISLAND DRIFTING NORTHEAST. SNOW SHOWERS
ASSOCIATED WITH THIS FEATURE MOSTLY LIMITED TO OFFSHORE LOCATIONS
ALTHOUGH EXPECTING SOME IMPACT ON COASTAL AND INLAND AREAS LATER
TODAY AS IT APPROACHES CAPE SUCKLING.
.MODEL DISCUSSION...
MODELS CONTINUE TO HAVE A HARD TIME PAST 36 OR 48 HOURS. WE HAVE
RELATIVE CONFIDENCE THAT A WEAK TRIPLE POINT LOW WILL DEVELOP ON THE
PACIFIC SIDE OF THE AKPEN ALONG THE WEAKENING FRONTAL BOUNDARY. THIS
LOW WILL MOVE JUST EAST OF KODIAK THURSDAY AFTERNOON AND THEN MOVE
INTO THE NORTHERN GULF THURSDAY NIGHT. AFTER THIS...CONFIDENCE IS LOW
AS MODELS HAVE LARGE DIFFERENCES AS WELL AS VERY POOR RUN TO RUN
CONSISTENCY. AGREE WITH THE PREVIOUS FORECAST DISCUSSION THAT THE
UPPER LEVELS SHOW SOME CONTINUITY SO SYNOPTICALLY WE HAVE A GOOD IDEA
OF WHAT WILL BE HAPPENING BUT WITH SO MANY LARGE DIFFERENCES IN THE
SURFACE FEATURES...OPTED TO MAKE ONLY MINOR CHANGES IN THE MID AND
LONG RANGE FORECAST.
.SHORT TERM FORECAST...
SOUTHCENTRAL...
COLD AIR MASS INLAND AND WARM OCEAN WATER TEMPERATURES RESULTING IN A
STRONG THERMAL GRADIENT. THE PRESSURE GRADIENT IS ALSO CAUSING SOME
STRONG WINDS THROUGH THE GAPS WITH 1012 MB NEAR BETHEL AND 990 MB
NEAR MIDDLETON ISLAND. TODAY...SCATTERED SNOW SHOWERS OVER KODIAK
WILL END WHILE ACTIVITY INCREASES AROUND PRINCE WILLIAM SOUND.
ELSEWHERE...MOSTLY CLEAR SKIES AND PATCHY FOG WILL PERSIST UNTIL THE
TRIPLE POINT LOW MOVES INTO THE NORTHERN GULF THURSDAY AFTERNOON. AT
THIS POINT...CONFIDENT THE COASTAL AREAS WILL SEE SNOW BUT NOT SURE
HOW FAR INLAND THE SNOW WILL MAKE IT. HAVE INCLUDED A CHANCE OF SNOW
FRIDAY FOR ANCHORAGE FOR THE POSSIBILITY THAT THE LOW MOVES INTO THE
FAVORABLE SNOW MAKING POSITION...KEEPING IN MIND THAT MODELS ARE IN
POOR AGREEMENT WITH SURFACE FEATURES AT THIS POINT.
SOUTHWEST MAINLAND...
LOW PRESSURE LOCATED OVER THE ALEUTIANS IS DRAWING ARCTIC AIR FROM
THE INTERIOR DOWN THE KUSKOKWIM VALLEY AND INTO BRISTOL BAY. MOST
STATIONS REPORTING ZERO TO 40 BELOW IN THESE THREE ZONES. WINDS WILL
INCREASE ALONG THE COAST AS THE FRONT APPROACHES THE AKPEN. THIS WILL
DROP WIND CHILL READINGS TO 20 BELOW TO 35 BELOW IN THIS AREA WHILE
FURTHER INLAND WILL REMAIN PARTLY CLOUDY...DRY...AND COLD. SNOW WILL
MAINLY FLY ALONG THE ALEUTIAN RANGE AND BRISTOL BAY STARTING EARLY
TOMORROW MORNING WITH THE POSSIBILITY OF BLOWING SNOW.
BERING SEA/ALEUTIANS...
A 976 MB LOW TO THE SOUTH OF THE ANDREANOF ISLANDS EARLY THIS MORNING
WILL CONTINUE TO MATURE TO 967 MB BY THIS AFTERNOON ON THE BERING SEA
SIDE OF THE ISLANDS. THE FRONT WILL BE THE MAIN WEATHER MAKER AS IT
SPREADS RAIN AND SNOW ALONG THE CHAIN. TEMPERATURES WILL REMAIN COLD
ENOUGH AT THE PRIBILOF ISLANDS TO WARRANT A BLIZZARD WARNING WITH
STRONG EASTERLY FLOW AHEAD OF THE FRONT AND ABUNDANT MOISTURE. THE
FRONT WILL STALL OUT JUST SOUTH OF THE PRIBILOFS WHICH WOULD KEEP
THEM IN AN AREA FAVORABLE FOR SNOW AND BLOWING SNOW FOR AN EXTENDED
AMOUNT OF TIME. HAVE PUT OUT THE WARNING TO REFLECT THIS SCENARIO.
.LONG TERM FORECAST...
TOO MUCH UNCERTAINTY.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195.
MARINE...STORM WARNING ZONES 175.
GALE WARNING ZONES 121 129 130 165 170 171 172 176 179 180
185.
HEAVY FREEZING SPRAY WARNING ZONES 121 125 129 130 138 140
141 150 160 179 180 185
FIRE WEATHER...NONE.
AB DEC 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 8:50 PM AKST | Gale Warning | AFC | 14 hr | |
| Dec 18, 11:00 PM AKST | Gale Warning | AFC | 59 hr | |
| Dec 18, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Dec 18, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Dec 18, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Dec 18, 11:00 PM AKST | Small Craft Advisory | AFC | 60 hr | |
| Dec 18, 11:00 PM AKST | Storm Warning | AFC | 24 hr | |
| Dec 18, 11:00 PM AKST | Storm Warning | AFC | 24 hr | |
| Dec 18, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Dec 18, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 60 hr | |
| Dec 18, 11:19 PM AKST | Blizzard Warning | AFC | 27 hr | |
| Dec 19, 8:47 AM AKST | Wind Chill Advisory | AFC | 20 hr | |
| Dec 19, 11:00 AM AKST | Gale Warning | AFC | 5 days | |
| Dec 19, 11:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Dec 19, 11:00 AM AKST | Small Craft Advisory | AFC | 3 days | |
| Dec 19, 11:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Dec 19, 11:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Dec 19, 11:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Dec 19, 11:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Dec 19, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr |
Nearby
Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.